Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 18, 2000, 8:34 PM CST for Franklin County, Lawrence County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 8:34 PM CST (02:34 UTC)
- Expired
- Feb 18, 2000, 9:15 PM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Franklin County, AL, Lawrence County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 5:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
799 WUUS54 KBMX 190236 SVRBHM ALC059-079-190315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 834 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHWEST ALABAMA... LAWRENCE COUNTY IN NORTHWEST ALABAMA... * UNTIL 915 PM CST. * AT 834 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... RUSSELLVILLE...PHIL CAMPBELL AND MOULTON. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:07 PM CST, 6 hours 27 minutes earlier.
Area forecast discussion, Feb 18, 2:07 PM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 207 PM CST FRI FEB 18 2000 RAIN BEGINNING TO FORM OVER NORTHERN AND WESTERN PORTIONS OF ALABAMA. THIS ACTIVITY SHOULD CONTINUE TO DEVELOP THROUGH THE AFTERNOON. THIS IS ALL AHEAD OF AN APPROACHING COLD FRONT... CURRENTLY OVER ARKANSAS. EXPECT SQUALL LINE TO BE PUSHING INTO NORTHWESTERN ALABAMA SHORTLY AFTER 6PM...THEN EXTEND FROM FORT PAYNE TO BIRMINGHAM TO LIVINGSTON BY MIDNIGHT. WILL ALSO BE SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF THIS LINE. EXPECT MAIN SEVERE POTENTIAL TO REMAIN OVER NORTHERN AND WESTERN PORTIONS OF THE STATE. WILL LET WIND ADVISORY EXPIRE AT 4PM. MORE TRANQUIL WEATHER SETS IN FOR THE REMAINDER OF THE WEEKEND TOMORROW. PRELIMS FOLLOW. HSV EB 045/050 033/059 034 737-0 BHM BB 050/055 033/062 034 73710 MGM BB 053/069 039/064 036 73541= .BHM...NONE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:03 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 57 min |
| Feb 18, 8:43 PM CST | Tornado Warning | BMX | Pickens | 62 min |
| Feb 18, 9:08 PM CST | Tornado Warning | BMX | Lawrence | 37 min |
| Feb 18, 9:18 PM CST | Tornado Warning | BMX | Morgan | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.